MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (15CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (15CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5833150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged dialysis catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was two photographs which depicted a portion of dialysis catheter.The clamp markings and molded joint markings were partially worn.Damage was observed in the depicted red-lured lumen just proximal of the clamp.The catheter appeared deformed in the vicinity of the damage.While damage appeared to be visible in the submitted photographs, inspection of those photographs was insufficient to identify the root cause(s) of that damage.Potential contributing factors include sharp instrument contact and use of non-approved cleaning agents to maintain the catheter insertion site.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the catheter was inserted approximately three weeks ago.Today as the nurse was preparing to dialyze the patient she noticed that the catheter had cracked at the clamping site of the arterial lumen.The patient needs to undergo catheter removal and reinsertion procedures.No patient injury reported.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (15CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7053943
Report Number3006260740-2017-02109
Device Sequence Number16680341
Product Code MSD
UDI-Device Identifier00801741013317
UDI-Public(01)00801741013317
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833150
Device Catalogue Number5833150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR